MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. BIOPSY FORCEPS

OLYMPUS MEDICAL SYSTEMS CORP. BIOPSY FORCEPS
Model Number FB-19C-1
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Pneumothorax (2012)
Type of Reportable Event Serious Injury
Event or Problem Description
In the literature titled: "transbronchial biopsy and cryobiopsy in the diagnosis of hypersensitivity pneumonitis among patients with interstitial lung disease", it is reported six percent of the patients undergoing a transbronchial forceps lung biopsy (tbbx) experienced pneumothorax requiring chest tube placement, and 34.2% of patients experienced moderate bleeding (no information about treatment provided).This systematic review and meta-analysis was performed to assess the efficacy as diagnostic yield and safety as the complication rates of two different sampling techniques viz., transbronchial forceps lung biopsy (tbbx) and transbronchial lung cryobiopsy (tblc) in the diagnosis of hypersensitivity pneumonitis (hp) with interstitial lung disease (ild).Throughout the october 2019 medline, embase and the cochrane library were searched and included the studies that enrolled patients with ild and reported the diagnostic yields and complication rates for tbbx or tblc.A meta-analysis of the data extracted from the included articles showed both tblc and tbbx was complicated by pneumothorax, mild to moderate and severe bleeding events.However, study concluded tblc was found to be more reliable for diagnostic yield but with higher complications rates than tbbx.In this study it mentions that some tbbx case may have used an olympus fb-19c-1 biopsy forceps.There is no specific data provided regarding how many of the tbbx cases in this meta-analysis used an olympus device or if in any (or how many) of the tbbx cases that did use an olympus device, the patient experienced either moderate bleeding or pneumothorax.For this reason, one report is being to report the possibility that an olympus biopsy forceps could have been used in a procedure that led to moderate bleeding or pneumothorax (requiring chest tube placement).There is no report of any olympus device malfunction in any procedure reported in the article.

Brand Name
BIOPSY FORCEPS
Common Device Name
BIOPSY FORCEPS
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key12306588
Report Number2951238-2021-00375
Device Sequence Number17417627
Product Code EOQ
UDI-Device Identifier04953170029585
UDI-Public04953170029585
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/11/2021
Report Date (Section F) 07/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFB-19C-1
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date07/19/2021
Event Location Hospital
Date Report to Manufacturer07/19/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;